MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES KII SHIELDED BLADED ACCESS SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES KII SHIELDED BLADED ACCESS SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CFB33
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: total laparoscopic hysterectomy.Event description: (name redacted) was the operating surgeon, performing a total laparoscopic hysterectomy.(name redacted) reported that is was a complex case with a number of adhesions.The trocar was positioned in the supra pubic region.(name redacted) used a laparoscopic retrieval bag to remove the ovaries.(name redacted) removed the trocar to extract the ovaries, and then replaced the trocar in the same incision to continue the procedure.A colorectal consultant supported the case, due to bowel adhesions.I have asked for the name of the colorectal surgeon and will report back.Towards the end of the case, (name redacted) was making a final observation of the abdominal area with the scope, before finishing the procedure.It was at this point that (name redacted) noticed the damage to the end of the cannula.(name redacted) spent approximately one hour to locate the missing pieces, and these were found in the drapes and on the floor.(name redacted) reported that no pieces were left in the patient's abdomen.Additional information received from applied medical representative via email on 04july25: retrieval bag used: [competitor device].Energy device used: [competitor device].Other instruments used: [competitor device] from our sets.Additional information received from applied medical representative via email on 07july25: patient is fine.Bladed trocars, inserted with minimal twist.Nothing noticeable with difficulty during insertion.No trocar used with a robot.We don¿t know when the cannula broke, so this is hard to know.We do know that the ¿shards¿ were found in the drapes and on the floor, and not in the patient.Intervention: (name redacted) spent approximately one hour to locate the missing pieces, and these were found in the drapes and on the floor.(name redacted) reported that no pieces were left in the patient's abdomen.Patient status: there was no direct impact the patient.Patient is fine.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, applied medical is unable to determine if the event unit exhibited any non-conformances that could have contributed to the reported event.In the absence of the event unit, it is difficult to determine if the reported event was caused by a manufacturing non-conformance or circumstantial factors at the time of use.Applied medical has reviewed the details surrounding the event and is unable to determine the exact root cause of the event.A historical trend analysis and review of production records was performed, and no relevant documentation was identified.
 
Event or Problem Description
Procedure performed: total laparascopic hysterectomy.Event description: (name redacted) was the operating surgeon, performing a total laparascopic hysterectomy.(name redacted) reported that is was a complex case with a number of adhesions.The trocar was positioned in the supra pubic region.(name redacted) used a laparascopic retrieval bag to remove the ovaries.(name redacted) removed the trocar to extract the ovaries, and then replaced the trocar in the same incision to continue the procedure.A colorectal consultant supported the case, due to bowel adhesions.I have asked for the name of the colorectal surgeon and will report back.Towards the end of the case, (name redacted) was making a final observation of the abdominal area with the scope, before finishing the procedure.It was at this point that (name redacted) noticed the damage to the end of the cannula.(name redacted) spent approximately one hour to locate the missing pieces, and these were found in the drapes and on the floor.(name redacted) reported that no pieces were left in the patient's abdomen.Additional information received from applied medical representative via email on 04july25: retrieval bag used: [competitor device].Energy device used: [competitor device].Other instruments used: [competitor device] from our sets.Additional information received from applied medical representative via email on 07july25: patient is fine.Bladed trocars, inserted with minimal twist.Nothing noticeable with difficulty during insertion.No trocar used with a robot.We don¿t know when the cannula broke, so this is hard to know.We do know that the ¿shards¿ were found in the drapes and on the floor, and not in the patient.Nca submitted an incident report on 15jul25: duplicate search was performed and it was identified to be this complaint.Discrepancy on event date was clarified with tm to be 28jun25.No new information was received.Intervention: (name redacted) spent approximately one hour to locate the missing pieces, and these were found in the drapes and on the floor.(name redacted) reported that no pieces were left in the patient's abdomen.Patient status: there was no direct impact the patient.Patient is fine.

Brand Name
KII SHIELDED BLADED ACCESS SYSTEM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key22569570
Report Number2027111-2025-00655
Device Sequence Number3915787
Product Code GCJ
UDI-Device Identifier00607915119843
UDI-Public(01)00607915119843
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCFB33
Device Catalogue Number101477621
Device Lot Number1547049
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/22/2025
Supplement Report FDA Received Date01/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown